MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 3-0 S/A SH-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 3-0 S/A SH-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J311H
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date; and a suture was used.During the procedure, a black foreign matter was found inside the package.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Component code: g07002 device not returned.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.- can you identify the lot number of the product that was used? - where was the foreign material found? (inside the sterile barrier or outside of the sterile barrier?) - please describe the type of foreign matter that was observed.What was the foreign matter¿s appearance? what was the texture? - are there any photos of the foreign matter available? - is it possible that the foreign material fell into packaging upon opening of device? - was the product seal on the foil still intact when the package was opened? attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/22/2024 h6 component code: g07002 no device problem found additional information:d4, d9, g1, h3, h4, h6 a review of the batch manufacturing records was conducted, and no related non-conformances were identified.Additional information was requested, the following was obtained: o can you identify the lot number of the product that was used? =>tlmrma o where was the foreign material found? (inside the sterile barrier or outside of the sterile barrier?)=>inside the sterile barrier o please describe the type of foreign matter that was observed.What was the foreign matter¿s appearance?=>it was a black matter.What was the texture?=>unk o are there any photos of the foreign matter available?=>no o is it possible that the foreign material fell into packaging upon opening of device?=>unk o was the product seal on the foil still intact when the package was opened?=>unk o will the device be returned for evaluation?=>yes if yes please return all relevant packaging material o please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) =>hiromi tokuyama o please perform and document the follow-up attempt for product return.Please document the shipment tracking number in the notes or rmao sections.=>we regularly contact with sale rep about the device returning.H3 investigational summary: the product was returned to ethicon for evaluation.The returned sample determined that it was received, one unused sample that pertain to product code j311h.Upon visual inspection, the sample was examined, and no anomalies or issues related to foreign matter could be noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD VIO 27IN 3-0 S/A SH-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19159730
Report Number2210968-2024-04726
Device Sequence Number7833840
Product Code GAM
UDI-Device Identifier10705031038691
UDI-Public10705031038691
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ311H
Device Lot NumberTLMRMA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2024
Supplement Date Received by Manufacturer04/26/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown